Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 83, NWS Miami, FL

June 18, 2009Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 18, 2009, 2:57 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 2:57 PM EDT (18:57 UTC)
Expired
Jun 18, 2009, 3:45 PM EDT
In force
48 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 47 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:10 PM EDTTSTM WND GST 60Miramar, FLPUBLIC REPORTED 60 MPH WIND GUST NEAR THE WESTERN MIRAMAR HOSPITAL, BETWEEN SW 172TH AVE AND PEMBROKE RD.
Jun 18, 3:10 PM EDTHAIL 0.75Miramar, FLPUBLIC REPORTED PENNY SIZE HAIL NEAR THE WESTERN MIRAMAR HOSPITAL, BETWEEN SW 172 AVE AND PEMBROKE RD IN BROWARD COUNTY.
Jun 18, 3:10 PM EDTNON-TSTM WND GST 60Miramar, FLPUBLIC REPORTED 60 MPH WIND GUST NEAR THE WESTERN MIRAMAR HOSPITAL, BETWEEN SW 172TH AVE AND PEMBROKE RD. THEY ALSO REPORTED DIME TO PENNY SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 181857
SVRMFL
FLC011-086-181945-
/O.NEW.KMFL.SV.W.0083.090618T1857Z-090618T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 345 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WESTON TO PENNSUCO...AND MOVING
  SOUTHWEST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WESTERN MIRAMAR...
  WESTERN PEMBROKE PINES...
  INTERSECTION KROME AND U.S. 27...
  INTERSECTION U.S. 27 PINES BLVD...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2618 8033 2589 8034 2580 8055 2610 8060
TIME...MOT...LOC 1857Z 054DEG 4KT 2608 8041 2590 8043

$$

BAXTER
2 follow-up statements
514 
WWUS52 KMFL 181920
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT THU JUN 18 2009

FLC086-181928-
/O.CAN.KMFL.SV.W.0083.000000T0000Z-090618T1945Z/
MIAMI-DADE FL-
320 PM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE
COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING FOR NORTH CENTRAL MIAMI-DADE
COUNTY HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL MIAMI-DADE
COUNTY.

LAT...LON 2596 8035 2596 8058 2610 8060 2617 8034
      2600 8035
TIME...MOT...LOC 1918Z 085DEG 5KT 2614 8043 2596 8045

$$

FLC011-181945-
/O.CON.KMFL.SV.W.0083.000000T0000Z-090618T1945Z/
BROWARD FL-
320 PM EDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL BROWARD COUNTY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WESTON TO INTERSECTION U.S. 27
PINES BLVD...MOVING WEST AT 5 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2596 8035 2596 8058 2610 8060 2617 8034
      2600 8035
TIME...MOT...LOC 1918Z 085DEG 5KT 2614 8043 2596 8045

$$

BAXTER
667 
WWUS52 KMFL 181944
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT THU JUN 18 2009

FLC011-181954-
/O.EXP.KMFL.SV.W.0083.000000T0000Z-090618T1945Z/
BROWARD FL-
344 PM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BROWARD COUNTY
WILL EXPIRE AT 345 PM EDT...

THE THUNDERSTORMS OVER WESTON AREA HAS WEAKENED BELOW SEVERE LIMITS.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOW TO EXPIRED.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2596 8035 2596 8058 2610 8060 2617 8034
      2600 8035
TIME...MOT...LOC 1944Z 085DEG 5KT 2614 8047 2596 8049

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:17 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 18, 2:17 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH FOR GLADES...HENDRY AND COLLIER TIL 7 PM...

.DISCUSSION...MAINLAND SOUTH FLORIDA CONTINUES TO BE UNDER A
NORTHEAST FLOW ALOFT BETWEEN A LARGE M/U LVL HIGH OVER NORTHWEST
GULF OF MEX AND A DEEPENING TROUGH OVER THE ATLANTIC/NRN BAHAMAS.

.TONIGHT THROUGH SUNDAY...NO SIGNIFICANT CHANGES ARE EXPECTED ON THE
CURRENT SYNOPTIC CONDITIONS. MODERATE SUBSIDENCE ASSOCIATED WITH
THIS UPPER RIDGE WILL TEND TO LIMIT SHWRS/TSTMS. THE DRIVING
FACTORS WL CONTINUE TO BE SEA/LAKE BREEZES CONVERGENCE AND DIURNAL
HEATING. WHILE THE NORTHEASTERLY WINDS ALOFT WILL CONTINUE TO
STEER THE STORMS TOWARD INTERIOR/WESTERN AREAS. WL INDICATE
HIGHEST POPS OVER INTERIOR AND WEST COAST AREAS WITH ISOLATED POPS
EAST COAST. IN ADDITION...THE SUBSIDENCE AND PLENTY OF SUNSHINE
WILL RESULT IN RATHER HOT CONDITIONS WITH MAX AFTERNOON TEMPS
REACHING THE UPPER 90S BOTH DAYS.

.MONDAY THROUGH THURSDAY...SIGNIFICANT CHANGES WILL DEFINITELY TAKE
PLACE DURING THIS PERIOD AS THE UPPER RIDGE RETROGRADES WEST AND
A MID/UPPER LVL MID-LATITUDE TROUGH/LOW DIGS SOUTHWEST ALONG THE
EASTERN SEA BOARD TO THE FLORIDA PENINSULA. THIS TROUGH WILL, NO
ONLY PUSH A BOUNDARY SOUTH ALONG THE PENINSULA TOWARD MAINLAND
SOUTH FLORIDA, BUT WILL DESTABILIZE THE LOCAL ATMOSPHERE. THE
STEERING FLOW WILL ALSO CHANGE TO THE WEST-SOUTHWEST AND THIS WILL
PUT THE EASTERN ZONES AGAIN IN WETTER CONDITIONS.

&&

.MARINE...A LIGHT TO FRESH FLOW SHOULD CONTINUE OVER ALL THE LOCAL
WATERS THROUGH THE WEEKEND. EXPECT SEAS TO BE MOSTLY AOB 2 FEET. OF
COURSE, BOTH SEAS AND WINDS WILL BE HIGHER IN ANY THUNDERSTORM
ACTIVITY. SFC WINDS WILL BECOME MORE WEST-SOUTHWEST AND INCREASE
TO NEAR 15 KNOTS WITH A CORRESPONDING INCREASE IN SEAS.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  91  75  91 / 10 20 10 20
FORT LAUDERDALE  77  90  76  90 / 10 20 10 20
MIAMI            78  92  79  91 / 10 20 10 20
NAPLES           75  91  75  90 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR FLZ063-
     FLZ066-FLZ069-FLZ070.

AM...NONE.
GM...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR GMZ656.

&&

LONG TERM/MARINE/FIRE...47/RGH
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 18, 12:10 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1210 PM EDT THU JUN 18 2009

FLZ063-066>075-168-172>174-190100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1210 PM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH 463 UNTIL 7 PM EDT WESTERN INTERIOR/WEST COAST...
...STRONG TO SEVERE STORMS POSSIBLE INTERIOR AND WEST COAST AFTERNOON INTO EVENING...
...SCATTERED AFTERNOON AND EVENING STORMS ALL AREAS EXCEPT EAST COAST...
...HEAT INDICES TO 105 INTERIOR AND NORTHWEST AREAS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON AND EARLY EVENING MAINLY OVER ALL AREAS EXCEPT THE EAST
COAST WHERE THEY WILL BE ISOLATED. FREQUENT LIGHTNING STRIKES,
LOCALLY HEAVY RAINFALL, HAIL, AND GUSTY WINDS WILL BE POSSIBLE
WITH THE STRONGEST THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR
THUNDER, MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY.

WIND: THE STRONGEST STORMS WILL PRODUCE WINDS BETWEEN 50 AND 60
MPH THIS AFTERNOON INTO THIS EVENING MAINLY OVER THE WESTERN
INTERIOR AND WEST COAST METRO AREAS.

HAIL: HAIL UP TO DIME SIZE IN DIAMETER OVER MOST OF INLAND SOUTH
FLORIDA UP TO PENNY SIZE IN DIAMETER MAINLY OVER THE WESTERN
INTERIOR AND WEST COAST METRO AREAS THIS AFTERNOON INTO THIS
EVENING.

FLOODING: URBAN FLOODING MAY BECOME A PROBLEM WITH STORMS MOVING
OVER THE SAME AREAS THIS AFTERNOON INTO THIS EVENING.

TEMPERATURES: TEMPERATURES WILL GET UP INTO THE MID TO UPPER 90S
OVER THE INTERIOR AND NORTHWEST AREAS OF SOUTH FLORIDA THIS
AFTERNOON. THIS WILL MAKE THE HEAT INDEX READINGS CLIMB NEAR THE
105 DEGREE MARK THIS AFTERNOON OVER THE INTERIOR AND NORTHWEST AREAS.
PEOPLE NEED TO LIMIT OUTSIDE ACTIVITY OVER THESE AREAS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE DAILY THROUGH EARLY NEXT WEEK.
LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE
THE PRIMARY THREATS WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE INTERIOR AND WEST COAST
METRO AREAS THIS AFTERNOON INTO THIS EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jun 18, 1:20 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
120 PM EDT THU JUN 18 2009

FLZ073-074-173-181800-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
120 PM EDT THU JUN 18 2009

...STRONG THUNDERSTORM MOVING ACROSS METRO CENTRAL MIAMI-DADE COUNTY...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWEETWATER...MOVING SOUTHWEST AT 10 MPH.

THIS STORM WILL AFFECT...

CORAL WAY VILLAGE...
SWEETWATER...
FIU SOUTH CAMPUS...
WESTWOOD LAKES...
THE FALLS...
PALMETTO BAY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2573 8022 2572 8024 2570 8024 2556 8035
      2577 8060 2588 8034 2575 8020
TIME...MOT...LOC 1720Z 055DEG 10KT 2577 8035

BAXTER
Special weather statement, Jun 18, 1:49 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
149 PM EDT THU JUN 18 2009

FLZ073-074-173-181845-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
149 PM EDT THU JUN 18 2009

...STRONG THUNDERSTORM MOVING ACROSS WEST CENTRAL METRO MIAMI-DADE COUNTY...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE HAMMOCKS...MOVING SOUTHWEST AT 10 MPH.

THIS STORM WILL AFFECT...

WEST KENDALL...
THE HAMMOCKS...
INTERSECTION KROME AND KENDALL DRIVE...
COUNTRY WALK...
INLIKITA...

AND SURROUNDING COMMUNITIES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2548 8049 2565 8065 2581 8041 2568 8028
TIME...MOT...LOC 1749Z 045DEG 10KT 2568 8043

BAXTER
Special weather statement, Jun 18, 2:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT THU JUN 18 2009

FLZ071>074-181915-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
238 PM EDT THU JUN 18 2009

...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL BROWARD AND
NORTH CENTRAL MIAMI-DADE COUNTIES...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIRAMAR...MOVING SOUTHWEST AT 10 MPH.

THIS STORM WILL AFFECT...

WEST MIRAMAR...
INTERSECTION U.S. 27 PINES BLVD...
PENNSUCO...
INTERSECTION KROME AND U.S. 27...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2579 8043 2594 8063 2607 8042 2599 8026
TIME...MOT...LOC 1837Z 048DEG 9KT 2597 8039

BAXTER
Local storm report, Jun 18, 2:43 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND GST     KENDALL                 25.68N 80.32W
06/18/2009  M52.00 MPH       MIAMI-DADE         FL   MESONET

            MESONET REPORTED 52 MPH WIND GUST AT 3601 SW 147TH AVE,
            WEST KENDALL

&&

RIVERA
Special weather statement, Jun 18, 2:46 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT THU JUN 18 2009

FLZ073-075-181930-
MAINLAND MONROE FL-INLAND MIAMI-DADE FL-
246 PM EDT THU JUN 18 2009

...STRONG THUNDERSTORM MOVING ACROSS FAR WESTERN MIAMI-DADE AND
EASTERN MAINLAND MONROE COUNTIES...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF SHARK VALLEY OBS TOWER...
MOVING SOUTHWEST AT 15 MPH.

THIS STORM WILL AFFECT...

SHARK VALLEY OBS TOWER...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2542 8086 2569 8101 2573 8073 2558 8060
TIME...MOT...LOC 1845Z 065DEG 13KT 2563 8073

BAXTER
Special weather statement, Jun 18, 2:51 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT THU JUN 18 2009

FLZ067-071>074-181930-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-
251 PM EDT THU JUN 18 2009

...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL BROWARD AND
NORTH CENTRAL MIAMI-DADE COUNTIES...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
CORAL SPRINGS TO INTERSECTION KROME AND U.S. 27...MOVING SOUTHWEST AT
10 MPH.

THESE STORMS WILL AFFECT...

WESTON...
MARKHAM PARK...
WESTERN MIRAMAR...
WESTERN PEMBROKE PINES...
INTERSECTION KROME AND U.S. 27...
INTERSECTION U.S. 27 PINES BLVD...
INTERSECTION I-75 AND U.S. 27...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2583 8036 2576 8062 2633 8056 2634 8029
TIME...MOT...LOC 1850Z 048DEG 7KT 2631 8033 2592 8044

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:27 PM EDTSpecial Marine WarningMFL63 min
Jun 17, 10:55 PM EDTSpecial Marine WarningMFL65 min
Jun 18, 1:20 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Jun 18, 1:49 PM EDTSpecial Weather StatementMFLMiami-Dade56 min
Jun 18, 2:38 PM EDTSpecial Weather StatementMFLBroward37 min
Jun 18, 2:46 PM EDTSpecial Weather StatementMFLMonroe44 min
Jun 18, 2:51 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 18, 3:34 PM EDTSpecial Weather StatementMFLMonroe41 min
Jun 18, 4:04 PM EDTSpecial Marine WarningMFL56 min
Jun 18, 4:08 PM EDTSpecial Weather StatementMFLMonroe37 min
Jun 18, 4:36 PM EDTSpecial Marine WarningMFL33 min
Jun 18, 5:02 PM EDTSpecial Marine WarningMFL58 min
Jun 18, 5:21 PM EDTSpecial Weather StatementMFLGlades54 min
Jun 18, 5:33 PM EDTSpecial Weather StatementMFLMonroe27 min
Jun 18, 5:46 PM EDTSevere Thunderstorm WarningMFLGlades59 min
Jun 18, 5:48 PM EDTSpecial Marine WarningMFL57 min
Jun 18, 5:55 PM EDTSpecial Weather StatementMFLGlades, Hendry65 min
Jun 18, 6:00 PM EDTSpecial Marine WarningMFL60 min
Jun 18, 6:19 PM EDTSpecial Weather StatementMFLCollier56 min
Jun 18, 6:25 PM EDTSpecial Weather StatementMFLHendry35 min
Jun 18, 6:35 PM EDTSevere Thunderstorm WarningMFLCollier55 min
Jun 18, 6:36 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach54 min
Jun 18, 6:45 PM EDTSpecial Marine WarningMFL60 min
Jun 18, 6:45 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jun 18, 6:52 PM EDTFlash Flood WarningMFLGlades113 min
Jun 18, 6:59 PM EDTSpecial Marine WarningMFL61 min
Jun 18, 7:03 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach41 min
Jun 18, 7:44 PM EDTSpecial Marine WarningMFL53 min
Jun 18, 7:50 PM EDTSpecial Weather StatementMFLCollier25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.